Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Albuquerque, NM

June 4, 2007Chaves County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2007, 5:30 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2007, 5:30 PM MDT (23:30 UTC)
Expired
Jun 4, 2007, 6:30 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Chaves County, NM, Lincoln County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2310 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:46 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 4, 2:46 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT MON JUN 4 2007

.DISCUSSION...
ANOTHER ROUND OF SEVERE WEATHER ONGOING FOR NORTHERN AND EASTERN
PORTIONS OF THE STATE...AS NORTHWEST FLOW ALOFT OVER TOP OF RIDGE
EXTENDING FROM BAJA CALIFORNIA NORTH TO SOUTHERN ALBERTA IN
WESTERN CANADA. SHORTWAVE WIGGLES IN FLOW ALOFT SUFFICIENT TO
AGITATE STORM INITIATION DESPITE PALTRY LOW LEVEL INFLOW...AND
LEFTOVER BOUNDARIES FROM EXCITEMENT YESTERDAY PROVIDE ADDITIONAL
FOCUS. AM EXPECTING COVERAGE AND INTENSITY TO BE ON PAR WITH
YESTERDAY.

MODELS...REASONABLE CONSENSUS USHERING IN PATTERN CHANGE BEGINNING
LATE TUESDAY AFTERNOON...AS RIDGE AXIS TRANSLATES RAPIDLY EASTWARD
OVER NEW MEXICO...AND IS MASHED DOWN BY FOLLOWING TROUGH WHICH
WILL DIG RAPIDLY SOUTHWARD TOWARD NORTHERN NEW MEXICO AND ARRIVE
BY MIDWEEK. WITH EMBEDDED CLOSED LOW CENTERING UP OVER THE
NORTHERN ROCKIES...FAST FLOW AROUND THE BASE WILL PUSH COPIUOS
MOMENTUM ACROSS NEW MEXICO BEGINNING TUESDAY NIGHT AND BRING ON A
VERY WINDY WEDNESDAY...AND THESE WILL RELAX ONLY GRADUALLY ON
THURSDAY AS TROUGH SHEARS OUT INTO THE CENTRAL PLAINS.

LITTLE CHANCE FOR MUCH OF A RIDGE AS TROUGH MOVES OFF TO THE
EAST...AS NEXT TROUGH UPSTREAM WILL POKE SOUTHWEST FROM SALT LAKE
TO SOUTHERN CALIFORNIA...AND CIRCULATION WILL PUSH SOUTHWEST FLOW
INTO THE STATE...LEAVING PRECIPITATION FOR SPOTTY AFTERNOON
THUNDERSTORMS. A LITTLE MORE THUNDERSTORM COVERAGE POSSIBLE BY THE
WEEKEND NEAR THE TEXAS BORDER.

FIRE WEATHER...WILL HOIST FIRE WEATHER WATCH FOR WEDNESDAY FOR THE
CONTINENTAL DIVIDE ZONES WESTWARD IN ANTICIPATION OF STRONG WINDS
AND LOW HUMIDITIES...AND IN AREAS MISSED BY THE CURRENT ROUNDS OF
PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  92  58  84 /   0   0   0   0
GALLUP..........................  47  88  50  81 /   0   0   0   0
GRANTS..........................  48  88  52  85 /   0   0   0   0
GLENWOOD........................  51  94  53  89 /   0   0   0   0
CHAMA...........................  39  80  41  69 /   5   0   0   0
LOS ALAMOS......................  49  83  50  76 /   5   0   0   0
RED RIVER.......................  36  73  40  67 /  10   5   0   0
TAOS............................  42  85  49  82 /  10   0   0   0
SANTA FE........................  49  86  51  83 /   5   0   0   0
SANTA FE AIRPORT................  51  88  53  85 /   5   0   0   0
ESPANOLA........................  49  92  51  87 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  61  91  63  88 /   5   0   0   0
ALBUQUERQUE VALLEY..............  55  93  56  89 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  89  58  85 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  59  91  61  88 /   5   0   0   0
SOCORRO.........................  56  93  60  91 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  48  84  51  80 /   5   0   0   0
MORIARTY/ESTANCIA...............  46  87  49  83 /  10   0   0   0
CARRIZOZO.......................  56  92  62  91 /   5   0   0   0
RUIDOSO.........................  49  84  54  83 /  10   0   0   0
RATON...........................  46  86  52  86 /  10  10   0   0
LAS VEGAS.......................  47  85  54  84 /  10   5   0   0
ROY.............................  52  80  56  84 /  10   5   0   0
CLAYTON.........................  55  89  60  90 /  20   5   5   0
SANTA ROSA......................  53  91  57  90 /  20   5   0   0
TUCUMCARI.......................  58  94  65  96 /  20   5   0   0
FORT SUMNER.....................  59  92  63  93 /  20   5   0   0
CLOVIS..........................  58  94  63  94 /  30   5   5   0
PORTALES........................  59  93  65  96 /  40   5   5   0
ROSWELL.........................  62  97  64  99 /  10   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ101-105-109.

&&

25
Hazardous weather outlook, Jun 4, 5:39 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT MON JUN 4 2007

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
539 AM MDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE
EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST
WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS
MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COLFAX...MORA...SAN
MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE
BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES.

44

In the hours before

Local storm report, Jun 4, 4:00 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             VAUGHN                  34.61N 105.21W
06/04/2007  E1.50 INCH       GUADALUPE          NM   LAW ENFORCEMENT

&&

DPORTER
Special weather statement, Jun 4, 4:15 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT MON JUN 4 2007

NMZ011-042330-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
415 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORM CROSSING INTO NORTHERN TORRANCE COUNTY...

A STRONG THUNDERSTORM OVER EXTREME SOUTHERN SANTA FE COUNTY IS
CROSSING INTO NORTHERN TORRANCE COUNTY...AND WILL MOVE OVER
INTERSTATE 40 BETWEEN MORIARTY AND CLINES CORNERS AND FURTHER
SOUTH TOWARD MCINTOSH...ESTANCIA...AND HIGHWAY 60 BETWEEN WILLARD
AND ENCINO.

EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES
SLOWLY TO THE SOUTH.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE
WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND
SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN
DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF
WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND
DO NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Special weather statement, Jun 4, 4:35 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT MON JUN 4 2007

NMZ012-042300-
CONCHAS LAKE/GUADALUPE COUNTY-
435 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORM OVER SOUTHERN GUADALUPE COUNTY...

A STRONG THUNDERSTORM OVER EXTREME SOUTHWEST GUADALUPE COUNTY SOUTH
OF VAUGHN WILL CONTINUE TO THE LINCOLN COUNTY LINE. THE STORM WILL
MOVE OVER HIGHWAY 285 SOUTHEAST OF VAUGHN...AND THE OPEN COUNTRY OF
SOUTHWEST GUADALUPE COUNTY.

EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY
WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES SLOWLY
TO THE SOUTH.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE
WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND
SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN
DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF
WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND
DO NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Special weather statement, Jun 4, 5:02 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT MON JUN 4 2007

NMZ012-050030-
CONCHAS LAKE/GUADALUPE COUNTY-
502 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORMS OVER EASTERN SAN MIGUEL COUNTY...

...STRONG THUNDERSTORM OVER SOUTHWEST GUADALUPE COUNTY...

A STRONG THUNDERSTORM NORTH OF CONCHAS LAKE STATE PARK WILL MOVE
SOUTH AND EAST ACROSS CONCHAS LAKE STATE PARK...CONCHAS...AND STATE
ROAD 104 IN EASTERN SAN MIGUEL COUNTY.

ANOTHER STRONG THUNDERSTORM IS OVER WESTERN GUADALUPE COUNTY ALONG
AND WEST OF HIGHWAY 54 NORTH OF VAUGHN. THIS STORM WILL MOVE SOUTH
AND EAST OVER VAUGHN AND CROSS HIGHWAY 60.

EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY
WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE
THROUGH.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE
WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND
SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN
DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF
WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND
DO NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Special weather statement, Jun 4, 5:12 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT MON JUN 4 2007

NMZ007-013-050030-
FAR NORTHEAST PLAINS-QUAY COUNTY-
512 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORMS ON THE UNION AND QUAY COUNTY BORDER...

STRONG THUNDERSTORMS IN EXTREME SOUTHEAST UNION COUNTY NEAR AMISTAD
ARE CROSSING INTO EXTREME NORTHEAST QUAY COUNTY NEAR NARA VISA.
THESE STORMS WILL MOVE ACROSS HIGHWAY 54 NEAR NARA VISA AND ACROSS
THE TEXAS STATE LINE.

EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY
WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE
THROUGH TO THE SOUTHEAST.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE
WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND
SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN
DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF
WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND
DO NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Local storm report, Jun 4, 5:24 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             22 WNW MESA             34.11N 105.03W
06/04/2007  E1.00 INCH       LINCOLN            NM   AMATEUR RADIO

&&

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:24 PM MDTSevere Thunderstorm WarningABQCurry66 min
Jun 3, 6:43 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Jun 4, 1:28 PM MDTSevere Thunderstorm WarningABQRio Arriba52 min
Jun 4, 1:52 PM MDTSevere Thunderstorm WarningABQSan Miguel53 min
Jun 4, 2:06 PM MDTSevere Thunderstorm WarningABQSanta Fe54 min
Jun 4, 2:29 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance61 min
Jun 4, 3:31 PM MDTSevere Thunderstorm WarningABQGuadalupe59 min
Jun 4, 3:34 PM MDTFire Weather WatchABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more23 hr
Jun 4, 4:31 PM MDTSevere Thunderstorm WarningABQLincoln59 min
Jun 4, 4:36 PM MDTSevere Thunderstorm WarningABQTorrance54 min
Jun 4, 5:47 PM MDTSevere Thunderstorm WarningABQQuay58 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.